# SDR CA080615001

- Difficulty date: June 12, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Snias AS350BA
- Aircraft time: 13,269 hours
- Engine: Lyc LTS101700D2
- System (JASC): 2430 · DC Generating System
- Part: Electrical Sys
- Condition: Failed
- Location: Dc
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) THE ACFT HAD JUST DEPARTED STAGING AFTER DROPPING A SLING LOAD WHEN SOME WARNING LIGHTS CAME ON AND A SMELL OF SMOKE APPEARED IN THE CABIN FOLLOWED BY A COMPLETE ELECTRICAL FAILURE.  THE PILOT TURNED THE GENERATOR AND BATTERY OFF, TURNED AROUND AND LANDED WITH NO FURTHER INCIDENT.  BECAUSE OF THE ELECTRICAL FAILURE, HE WAS NOT ABLE TO USE THE SYSTEM TO CALL FOR HELP.  IT WAS DISCOVERED THAT FOLLOWING A PREVIOUS FAILURE, THE OIL COOLER FAN MOTOR POWER WIRE WAS INSTALLED ON THE WRONG FUSE TERMINAL. THE MOTOR FAILED AGAIN AND THE FUSE BEING USED WAS 225 AMPS INSTEAD OF THE REQUIRED 60AMPS.  THIS CAUSED THE FAN MOTOR WIRE TO OVERHEAT, MELT AND DAMAGE OTHER WIRES THAT WERE IN THE SAME BUNDLE.  THE ACFT WAS GROUND TRANSPORTED TO A MAINTENANCE FACILITY AND IS CURRENTLY BEING REPAIRED.
